Alert archive / Nebraska / Special Weather Statements in 2011

Special Weather Statement, NWS Hastings, NE

October 7, 2011Harlan County, Nebraska; Phillips County, Kansas

NWS Hastings, NE issued this special weather statement at Oct 7, 2011, 11:21 PM CDT for Harlan County, Nebraska; Phillips County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2011, 11:21 PM CDT (04:21 UTC)
Expired
Oct 7, 2011, 11:45 PM CDT
In force
24 min
Issued by
NWS Hastings, NE

Counties Phillips County, KS, Harlan County, NE

The radar

The Grand Island radar (KUEX), 98 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2632 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

676 
WWUS83 KGID 080421
SPSGID

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1121 PM CDT FRI OCT 7 2011

KSZ005-NEZ082-083-080445-
FURNAS NE-HARLAN NE-PHILLIPS KS-
1121 PM CDT FRI OCT 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR HARLAN...SOUTHEASTERN FURNAS AND
PHILLIPS COUNTIES UNTIL 1145 PM CDT...

AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEAVER CITY TO
ALMENA TO 5 MILES NORTH OF DENSMORE...AND MOVING EAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  PHILLIPSBURG...
  PRAIRIE VIEW...
  HOLLINGER...
  LOGAN...
  LONG ISLAND...
  STAMFORD...
  WOODRUFF...
  ORLEANS...
  ALMA...
  HARLAN COUNTY DAM...
  REPUBLICAN CITY...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A 
FLOODED ROADWAY.

LAT...LON 4015 9999 4028 9935 4004 9917 4000 9918
      3999 9912 3973 9919 3964 9963 4000 9963
      4000 9988
TIME...MOT...LOC 0421Z 255DEG 37KT 4010 9981 3995 9971
          3989 9964 3972 9970

$$

HEINLEIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Oct 7, 8:58 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Oct 7, 8:58 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
858 PM CDT FRI OCT 7 2011

.DISCUSSION...UPDATED THE FORECAST EARLIER FOR THE NEW TORNADO
WATCH IN THE NORTHWESTERN CWA AND ALSO EXPIRED WIND ADVISORY IN
NORTH CENTRAL KANSAS. TRIMMED BACK CHANCES OF PRECIPITATION IN THE
SOUTHEAST AS THE CORRIDOR OF PRECIPITATION WILL LIKELY CONTINUE
SHIFTING WEST.

&&

.PREV DISCUSSION... /ISSUED 642 PM CDT FRI OCT 7 2011/

AVIATION...00Z TAF. AN ACTIVE WEATHER PERIOD IS EXPECTED WITH
SHOWERS AND THUNDERSTORMS NEAR THE TERMINAL LOCATION ALREADY. WILL
CARRY A BRIEF TEMPO GROUP FOR THUNDERSTORMS OVER THE NEXT COUPLE
OF HOURS...BUT IT APPEARS THAT THE MAIN AREA OF RAIN SHOULD PUSH
BACK TO THE NORTHWEST FOR A WHILE TONIGHT BEFORE RETURNING TO THE
SOUTHEAST ON SATURDAY. WILL CARRY CATEGORICAL RAIN CHANCES AFTER
16Z WITH SEVERAL MODEL SOLUTIONS SUGGESTING SATURDAY COULD BE A
WET DAY. CEILINGS WILL START AT VFR...BUT THEY WILL GRADUALLY DROP
INTO AT LEAST MVFR LEVELS AS THE RAIN APPROACHES. THERE IS SOME
CHANCE CONDITIONS COULD DROP TO IFR LEVELS...BUT WAS NOT YET
CONFIDENT ENOUGH IN THAT TO CARRY IT IN THE FORECAST.

PREV DISCUSSION... /ISSUED 354 PM CDT FRI OCT 7 2011/

SHORT TERM...LATE THIS AFTERNOON THROUGH DAYTIME SATURDAY. THE
PARAMOUNT ISSUE IS THE THREAT FOR STRONG/SEVERE STORMS DURING THE
NEXT SEVERAL HOURS...AND THE FIRST OF POTENTIALLY SEVERAL ROUNDS OF
LOCALLY HEAVY RAINFALL.

AS OF 2015Z...THE FIRST FAIRLY ISOLATED...FAST-MOVING STRONG TO
SEVERE STORMS OF THE DAY HAD ALREADY FIRED UP ALONG A NARROW
CORRIDOR FROM FROM NEAR NEAR PHILLIPSBURG TO GRAND ISLAND...MOVING
NORTH-NORTHEAST AT AROUND 45 MPH. ALTHOUGH THIS CONVECTION HAS
FIRED EARLIER THAN ORIGINALLY THOUGHT...THE OVERALL SYNOPTIC AND
MESOSCALE STORY REMAINS LARGELY UNCHANGED. 20Z OBJECTIVE SFC
ANALYSIS PLACES A ROUGHLY 990MB LOW NEAR THE NORTHERN EDGE OF THE
ND/MT BORDER...WITH THE EFFECTIVE SURFACE TROUGH/COLD FRONT
STRETCHING SOUTH ACROSS NORTH CENTRAL/WESTERN NEB...VERY CLOSE TO
THE WESTERN EDGE OF THE CWA. GUSTY SOUTH WINDS CONTINUE ACROSS
NEARLY THE ENTIRE CWA IN THE TIGHTENED PRESSURE GRADIENT EAST OF
THE TROUGH AXIS...WITH SUSTAINED SPEEDS COMMONLY 20-25 MPH...AND
LOCALLY HIGHER. ALTHOUGH IT HAS BEEN FAIRLY MARGINAL THROUGH THE
DAY...STRUGGLING TO ACHIEVE 30 MPH SUSTAINED SPEEDS...WILL LET THE
WIND ADVISORY ACROSS 4 OF THE KS COUNTIES RIDE FOR NOW.
ALOFT...LATEST WATER VAPOR IMAGERY AND SHORT TERM MODEL DATA
DEPICTS A HIGHLY AMPLIFIED TROUGH ACROSS THE WESTERN CONUS...WITH
ONE CLOSED LOW EXITING ND INTO CANADA...AND THE PRIMARY UPSTREAM
ONE OF INTEREST CENTERED NEAR THE 4 CORNERS REGION. IN BETWEEN A
ROUGHLY 110KT H3 JET EXTENDS BETWEEN THESE TWO SYSTEMS.

THE GENERAL SCENARIO IS FOR STORMS TO CONTINUE DEVELOPING INTO
THE EARLY EVENING HOURS MAINLY ALONG THE ALREADY-DEFINED
SOUTHWEST-NORTHEAST CORRIDOR FOCUSED ACROSS THE CENTRAL CORRIDOR
OF THE CWA. PER THE 12Z 4KM WRF-NMM EXPLICIT REFLECTIVITY...STORMS
WILL CONTINUE DEVELOPING AND RACING NORTHEAST...WITH THE PRIMARY
THREATS CONSISTING OF DAMAGING WINDS/HAIL. HOWEVER...ANY STORM
THAT CAN REMAIN DISCRETE FOR A MODEST PERIOD OF TIME COULD TRY
PUTTING DOWN A BRIEF TORNADO...ESPECIALLY TOWARD SUNSET AND
THEREAFTER AS LOW LEVEL 0-0.5 KM CONTINUES TO INCREASE INTO AT
LEAST THE 20-25KT RANGE. OTHERWISE...MULTIPLE STORM MERGERS SHOULD
RESULT IN A GRADUAL OR POTENTIALLY FAIRLY QUICK TRANSITION TO A
QUASI-LINEAR/LINEAR MODE GIVEN THAT DEEP LAYER SHEAR VECTORS ARE
ORIENTED LARGELY PARALLEL TO THE INITIATING LOW LEVEL BOUNDARY. AT
LEAST FOR THE FIRST SEVERAL HOURS...STORMS WILL REMAIN FAIRLY
CLOSELY TIED TO THE NARROW INITIATING CORRIDOR...BUT WITH TIME
SHOULD EXPAND OFF TO ESPECIALLY THE NORTH AND WEST...POSSIBLE
DEVELOPING ALONG OUTFLOW. ALTHOUGH ISOLATED ACTIVITY COULD DEVELOP
EAST OF THE CURRENT CORRIDOR IN AN ENVIRONMENT FEATURING A WEAK
CAP AND 1000-1500 J/KG AT ANY TIME...THE OVERALL THINKING IS THAT
MUCH OF THE SOUTHEAST HALF OF THE CWA WILL REMAIN STORM
FREE...POTENTIALLY THROUGH THE NIGHT. THIS IS LARGELY IN RESPONSE
TO THE STEERING FLOW ALOFT TURNING MORE MERIDIONAL AS THE
SOUTHWEST CONUS CLOSED LOW LIFTS NORTHEAST TOWARD THE NM/CO
BORDER...FOCUSING CONVECTION FARTHER WEST.

AFTER DARK TONIGHT...THE LATEST TREND FROM THE 18Z NAM IS TO FOCUS
MOST OF THE CONVECTION ACROSS THE NORTHWEST 1/4 OF THE CWA...AND
EVEN WEST OF THE CWA ALTOGETHER. STAY TUNED...AS FUTURE UPDATES
THIS EVENING COULD NECESSITATE A CONSIDERABLE LOWERING OF POPS
ESPECIALLY ACROSS THE SOUTHEAST 1/2.

FOR THE DAYTIME HOURS SATURDAY...MAINTAINED HIGH 70-80 POPS FROM
INHERITED FORECAST...WITH ONLY MINOR TWEAKING. HOWEVER..WANT TO
EMPHASIZE THAT THE DAY IS BY NO MEANS A SURE WASHOUT FOR ALL
AREAS...AS SHOWERS/STORMS SHOULD GRADUALLY EXPAND EASTWARD ACROSS
THE CWA FROM WEST TO EAST...WHILE STREAMING SOUTH TO NORTH.
ALTHOUGH NOT ANTICIPATING A MAJOR SEVERE THREAT WITH INSTABILITY
STUNTED BY CONSIDERABLE CLOUD COVER...WILL HAVE TO MONITOR
ESPECIALLY SOUTHWEST ZONES IN THE AFTERNOON AS A MID LEVEL DRY
SLOT COULD TRY WORKING NORTH ALONG THE EASTERN PERIPHERY OF THE
MID LEVEL LOW TRACKING NORTH ACROSS EASTERN COLORADO.

BRIEFLY FOCUSING ON TEMPERATURES...RAISED LOWS TONIGHT A FEW
DEGREES...AND SEVERAL DEGREES IN THE NORTHWEST...TO ACCOUNT FOR
PERSISTENT SOUTH/SOUTHEAST FLOW AND WESTWARD SHIFT OF SYNOPTIC
QUASI-STATIONARY FRONTAL ZONE. DESPITE RAINFALL ACROSS MUCH OF THE
AREA DURING THE DAY SATURDAY...THE WARMER START AND POTENTIAL FOR
A FEW PEEKS OF AFTERNOON SUN SHOULD KEEP TEMPERATURES FROM FLAT-
LINING ALL DAY...AND ACTUALLY BUMPED UP HIGHS A BIT...AIMING FOR
MID 60S FAR WEST/NORTHWEST...TO MID 70S FAR EAST.

IN CLOSING...KEEP IN MIND THAT DESPITE THE HIGH POPS AND POTENTIAL
RAINFALL AMOUNTS OVER THE NEXT FEW DAYS...NOT EVERYBODY WILL SEE
STORMS AND HEAVY RAINFALL AT THE SAME TIME...WITH PARTS OF THE
SOUTHEAST CWA POSSIBLY REMAINING HIGH AND DRY UNTIL VERY LATE
TONIGHT OR EVEN WELL INTO THE DAY ON SATURDAY. RAINFALL AMOUNTS
WILL LIKELY VARY CONSIDERABLY OVER SMALL AREAS...AND SOME AREAS
ASSIGNED VERY HIGH POPS COULD GO DRY FOR HOURS. CERTAINLY OVER THE
COURSE OF THE ENTIRE WEEKEND THOUGH...PARTS OF THE CWA COULD TALLY
IN EXCESS OF 3 INCHES OF RAIN...AND IT WILL RAIN AT SOME POINT.

LONG TERM...SATURDAY NIGHT THROUGH FRIDAY.  THE MAIN CONCERN
WILL BE THE CHANCES OF SHOWERS/THUNDERSTORMS INTO EARLY NEXT
WEEK. THE START OF THE LONG TERM PERIOD WILL BEGIN WITH A LARGE
TROUGH/LOW AT H5 ACROSS THE ROCKIES WHILE HIGH PRESSURE SITS
ACROSS THE NORTHEAST UNITED STATES. AT THE SURFACE...A WEAK LOW
WILL BE LOCATED IN WESTERN KANSAS/EASTERN COLORADO WITH A FRONT
STRETCHING NORTHWARD OUT OF THE LOW INTO PARTS OF CENTRAL
NEBRASKA. THE H5 LOW/TROUGH WILL NOT MAKE MUCH PROGRESS EAST
SATURDAY NIGHT INTO SUNDAY...BUT DOES BEGIN TO ACCELERATE SUNDAY
NIGHT INTO MONDAY. THIS WILL KEEP RAIN CHANCES ACROSS THE REGION
THROUGH THE WEEKEND INTO MONDAY...HOWEVER TRYING TO NAIL DOWN THE
TIMES OF GREATER VERSUS LESSER CHANCES WILL BE THE CHALLENGE. THE
07.12Z NAM AND GFS DIFFER IN THEIR HANDLING OF THE SMALLER SCALE
PERTURBATIONS THAT PIVOT AROUND THE MAIN UPPER LEVEL LOW...BUT THE
OVERALL MESSAGE FROM THE MAJORITY OF MODEL SOLUTIONS IS THAT THE
WEEKEND INTO MONDAY SHOULD BE FAIRLY WET. WILL CONTINUE TO CARRY
HIGH CHANCE...TO AT TIME LIKELY POPS WHICH WILL PROBABLY NOT BE
HIGH ENOUGH AT TIMES...BUT WITHOUT GREATER CONFIDENCE IN THE
SMALLER SCALE WAVE PASSAGES DID NOT WANT TO BOOST INTO THE
CATEGORICAL POP RANGE YET. THERE SHOULD BE ENOUGH INSTABILITY IN
PLACE TO KEEP AT LEAST ISOLATED THUNDERSTORMS IN THE FORECAST
THROUGH THE MONDAY...HOWEVER DO NOT EXPECT THERE TO BE MUCH OF A
SEVERE WEATHER THREAT. THINK THE MAIN ISSUE WILL BE THE
POSSIBILITY OF HEAVY RAINFALL...AND THAT IS ALREADY WELL COVERED
IN THE HAZARDOUS WEATHER OUTLOOK.

THE MAIN UPPER TROUGH/LOW LIFTS ACROSS THE REGION ON MONDAY...WITH
THE MAIN RAIN CHANCES SHIFTING EAST OF THE FORECAST AREA FOR MONDAY
NIGHT.  ANOTHER MID LEVEL WAVE ARRIVES FOR TUESDAY WHICH WILL BRING
ANOTHER CHANCE OF RAIN...BUT THIS WAVE SHOULD BE A FAIRLY QUICK
HITTER.  AN H5 RIDGE BUILDS BACK ACROSS THE WESTERN UNITED STATES
AND SHIFTS INTO THE CENTRAL PLAINS FOR THE END OF THIS WEEK.  THAT
WILL KEEP IT DRY FROM WEDNESDAY NIGHT AND BEYOND.  REGARDING
TEMPERATURES...HIGHS SHOULD BE FAIRLY SEASONABLE MOST OF THE
PERIOD...THOUGH THEY WILL LIKELY START OFF A LITTLE ON THE COOL
SIDE...ESPECIALLY ON SUNDAY WITH DUE TO THE RAIN AND CLOUDS THAT
WILL COVER THE REGION.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATED...HEINLEIN
AVIATION...KING
SHORT TERM...PFANNKUCH
LONG TERM...KING
Hazardous weather outlook, Oct 7, 10:26 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1026 PM CDT FRI OCT 7 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
081200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1026 PM CDT FRI OCT 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT MAINLY
NORTHWEST OF A LINE FROM HARLAN TO GRAND ISLAND TO FULLERTON
NEBRASKA. THE MAIN HAZARDS FROM SEVERE THUNDERSTORMS WILL BE
DAMAGING WINDS UP TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...AND
LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES. THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE OUTLOOK ARE FOR THE OVERNIGHT HOURS...BUT MOST
LIKELY CONFINED TO AREAS NORTHWEST OF A LINE FROM HARLAN TO
KEARNEY TO SAINT PAUL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST ACROSS THE OUTLOOK AREA
FROM SATURDAY THROUGH WEDNESDAY. ALTHOUGH SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME...A FEW STORMS ON SATURDAY COULD STILL BE
ON THE STRONG SIDE...CAPABLE OF PRODUCING WINDS TO AROUND 50 MPH
AND HAIL TO AROUND PENNY SIZE.

IN ADDITION...MULTIPLE ROUNDS OF SHOWERS AND STORMS THROUGH THE
WEEKEND MAY RESULT IN SIGNIFICANT RAINFALL TOTALS FOR PARTS OF THE
AREA...POTENTIALLY IN EXCESS OF 3 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED NORTHWEST OF A LINE FROM HARLAN
TO GRAND ISLAND TO FULLERTON NEBRASKA THROUGH MIDNIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HEINLEIN

In the hours before

Special weather statement, Oct 7, 9:07 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
907 PM CDT FRI OCT 7 2011

NEZ039-040-080230-
GREELEY NE-VALLEY NE-
907 PM CDT FRI OCT 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VALLEY AND NORTHWESTERN
GREELEY COUNTIES UNTIL 930 PM CDT...

AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF NORTH LOUP...OR 12 MILES
SOUTH OF ORD...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ORD...
  NORTH LOUP...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4174 9852 4139 9877 4141 9907 4174 9884
TIME...MOT...LOC 0207Z 209DEG 36KT 4146 9889

FAY
Special weather statement, Oct 7, 9:15 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
915 PM CDT FRI OCT 7 2011

NEZ046-061-073-074-080245-
BUFFALO NE-KEARNEY NE-PHELPS NE-SHERMAN NE-
915 PM CDT FRI OCT 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHERMAN...NORTHEASTERN
PHELPS...NORTHWESTERN KEARNEY AND CENTRAL BUFFALO COUNTIES UNTIL 945
PM CDT...

AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASANTON TO 8
MILES NORTHWEST OF AXTELL...AND MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  KEARNEY...
  PLEASANTON...
  HAZARD...
  POOLE...
  RAVENNA...
  ROCKVILLE...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 265 AND 284.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4114 9882 4059 9889 4048 9928 4114 9919
TIME...MOT...LOC 0216Z 223DEG 34KT 4095 9906 4058 9919

FAY
Local storm report, Oct 7, 10:18 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1018 PM CDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND GST     10 E RAVENNA            41.03N 98.72W
10/07/2011  E60 MPH          BUFFALO            NE   PUBLIC

&&

JCB
Special weather statement, Oct 7, 10:31 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1031 PM CDT FRI OCT 7 2011

NEZ040-041-047-048-080400-
GREELEY NE-HOWARD NE-MERRICK NE-NANCE NE-
1031 PM CDT FRI OCT 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NANCE...NORTHWESTERN
MERRICK...NORTHEASTERN HOWARD AND SOUTHEASTERN GREELEY COUNTIES UNTIL
1100 PM CDT...

AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WOLBACH TO CUSHING
TO ST. PAUL...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CUSHING...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4149 9813 4123 9822 4114 9848 4144 9850
      4149 9828
TIME...MOT...LOC 0331Z 221DEG 37KT 4141 9839 4131 9838
          4119 9843

FAY
Special weather statement, Oct 7, 10:48 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1048 PM CDT FRI OCT 7 2011

NEZ040-046-047-061-080415-
BUFFALO NE-GREELEY NE-HOWARD NE-SHERMAN NE-
1048 PM CDT FRI OCT 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERMAN...HOWARD...
SOUTHERN GREELEY AND NORTHEASTERN BUFFALO COUNTIES UNTIL 1115 PM
CDT...

AT 1046 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ROCKVILLE...OR 26 MILES NORTHWEST OF GRAND
ISLAND...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ASHTON...
  FARWELL...
  ELBA...
  COTESFIELD...
  WOLBACH...

LAT...LON 4136 9831 4104 9871 4104 9872 4103 9872
      4099 9877 4110 9896 4151 9854
TIME...MOT...LOC 0348Z 220DEG 37KT 4113 9877

HEINLEIN
Special weather statement, Oct 7, 11:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1121 PM CDT FRI OCT 7 2011

KSZ005-NEZ082-083-080445-
FURNAS NE-HARLAN NE-PHILLIPS KS-
1121 PM CDT FRI OCT 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR HARLAN...SOUTHEASTERN FURNAS AND
PHILLIPS COUNTIES UNTIL 1145 PM CDT...

AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEAVER CITY TO
ALMENA TO 5 MILES NORTH OF DENSMORE...AND MOVING EAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  PHILLIPSBURG...
  PRAIRIE VIEW...
  HOLLINGER...
  LOGAN...
  LONG ISLAND...
  STAMFORD...
  WOODRUFF...
  ORLEANS...
  ALMA...
  HARLAN COUNTY DAM...
  REPUBLICAN CITY...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

LAT...LON 4015 9999 4028 9935 4004 9917 4000 9918
      3999 9912 3973 9919 3964 9963 4000 9963
      4000 9988
TIME...MOT...LOC 0421Z 255DEG 37KT 4010 9981 3995 9971
          3989 9964 3972 9970

HEINLEIN

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 7:05 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Phelps40 min
Oct 7, 7:33 PM CDTSevere Thunderstorm WarningGIDBuffalo, Greeley, Hall, Howard, Sherman, Valley29 min
Oct 7, 7:41 PM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney, Phelps49 min
Oct 7, 7:53 PM CDTTornado WarningGIDBuffalo, Kearney, Phelps37 min
Oct 7, 8:35 PM CDTSpecial Weather StatementGIDBuffalo, Phelps25 min
Oct 7, 8:43 PM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney, Phelps32 min
Oct 7, 8:49 PM CDTAreal Flood AdvisoryGIDFurnas, Gosper, Harlan, Phelps6 hr
Oct 7, 9:07 PM CDTSpecial Weather StatementGIDValley23 min
Oct 7, 9:15 PM CDTSpecial Weather StatementGIDBuffalo30 min
Oct 7, 9:46 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard, Sherman44 min
Oct 7, 9:47 PM CDTAreal Flood AdvisoryGIDBuffalo, Phelps6 hr
Oct 7, 10:31 PM CDTSpecial Weather StatementGIDHoward29 min
Oct 7, 10:48 PM CDTSpecial Weather StatementGIDHoward27 min
Oct 7, 11:29 PM CDTSevere Thunderstorm WarningGIDFurnas, Harlan31 min
Oct 8, 12:24 AM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Hall, Kearney, Phelps36 min
Oct 8, 1:05 AM CDTSpecial Weather StatementGIDAdams, Hall25 min
Oct 8, 3:44 AM CDTSpecial Weather StatementGIDFranklin, Harlan, Kearney, Phelps31 min
Oct 8, 8:24 AM CDTSpecial Weather StatementGIDSmith51 min
Oct 8, 10:41 AM CDTAreal Flood WarningGIDPhillips24 hr

Nearby

Special Weather Statements in Nebraska, 2011Special Weather Statements in Kansas, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.